Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Jan 6, 2019, 3:52 PM EST for Erie County, Pennsylvania. It took effect at Jan 7, 2019, 4:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2019, 3:52 PM EST (20:52 UTC)
- In effect from
- Jan 7, 2019, 4:00 PM EST
- Expired
- Jan 7, 2019, 11:56 PM EST
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038 WWUS71 KCLE 062052 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 352 PM EST Sun Jan 6 2019 PAZ001-002-071000- /O.NEW.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 352 PM EST Sun Jan 6 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 1 AM EST TUESDAY... The National Weather Service in Cleveland has issued a Wind Advisory, which is in effect from 4 PM Monday to 1 AM EST Tuesday. * WINDS...South-southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Monday afternoon through Monday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued for sustained winds of 31 to 39 mph or gusts between 46 and 57 mph. Winds of this magnitude can cause minor property damage without extra precautions. Motorists should use caution especially motorists in high profile vehicles. && $$
6 follow-up statements
483 WWUS71 KCLE 070148 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 848 PM EST Sun Jan 6 2019 PAZ001-002-071200- /O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 848 PM EST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 1 AM EST TUESDAY... * WINDS...South-southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Monday afternoon through Monday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued for sustained winds of 31 to 39 mph or gusts between 46 and 57 mph. Winds of this magnitude can cause minor property damage without extra precautions. Motorists should use caution especially motorists in high profile vehicles. && $$
368 WWUS71 KCLE 070923 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 423 AM EST Mon Jan 7 2019 PAZ001-002-071730- /O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 423 AM EST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST TUESDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...this afternoon through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued for sustained winds of 31 to 39 mph or gusts between 46 and 57 mph. Winds of this magnitude can cause minor property damage without extra precautions. Motorists should use caution especially motorists in high profile vehicles. && $$
719 WWUS71 KCLE 071502 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1002 AM EST Mon Jan 7 2019 PAZ001-002-080000- /O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 1002 AM EST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST TUESDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...this afternoon through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued for sustained winds of 31 to 39 mph or gusts between 46 and 57 mph. Winds of this magnitude can cause minor property damage without extra precautions. Motorists should use caution especially motorists in high profile vehicles. && $$
853 WWUS71 KCLE 072035 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 335 PM EST Mon Jan 7 2019 PAZ001-002-080445- /O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 335 PM EST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...this afternoon through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued for sustained winds of 31 to 39 mph or gusts between 46 and 57 mph. Winds of this magnitude can cause minor property damage without extra precautions. Motorists should use caution especially motorists in high profile vehicles. && $$
377 WWUS71 KCLE 080231 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 931 PM EST Mon Jan 7 2019 PAZ001-002-080600- /O.CON.KCLE.WI.Y.0001.000000T0000Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 931 PM EST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...South 20 to 35 mph with gusts up to 50 mph. * TIMING...through midnight then decreasing. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued for sustained winds of 31 to 39 mph or gusts between 46 and 57 mph. Winds of this magnitude can cause minor property damage without extra precautions. Motorists should use caution especially motorists in high profile vehicles. && $$
453 WWUS71 KCLE 080456 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1156 PM EST Mon Jan 7 2019 PAZ001-002-080600- /O.CAN.KCLE.WI.Y.0001.000000T0000Z-190108T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie and Edinboro 1156 PM EST Mon Jan 7 2019 ...WIND ADVISORY IS CANCELLED... Winds will continue to be gusty through the remainder of the night but should not exceed 40 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Jan 6, 12:49 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 6, 12:49 PM EST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1249 PM EST Sun Jan 6 2019 .SYNOPSIS... High pressure will build in from the north today. A warm front will move into the region on Monday followed by a cold front Monday night. Another cold front will move through the region on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Temperatures have crept up a couple degree higher otherwise no other changes to the forecast with this midday update. Periods of clearing today for those across north central and northwest OH. Others will remain mostly cloudy with stratus lingering across the east. Tonight moisture/clouds will spill into the area from the west ahead of low pressure developing in the central plains. Some chance of precip into the area before dawn Monday associated with isentropic lift. Chance is small so for now will leave out. Will bring a small chance into the area Monday morning across northeast OH and nwrn PA where overrunning and moisture is best. Main concern is that precip will be liquid and surface temps early on will be below freezing. Will have a freezing precip potential in for the morning nwrn PA. Otherwise expect rain to move in from the west through the afternoon with a cold front. Will have categorical pops west half. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... A very active short term forecast period is expected for this week. A low pressure system moving out of the central Plains will move northeast through the northern Lakes on Monday night into Tuesday. An associated cold front will move through the area during the same time frame and bring rain to the forecast area. Have continued with high (categorical) pops on Monday night immediately with the front, as rain seems certain. There will be a brief reprieve of precipitation on Tuesday as some dry air and upper ridging move into the region. While the forecast isn't completely dry on Tuesday, think that any residual rain will be scattered at best and the trend for this time frame is drying. This dry period will quickly pass as a secondary, reinforcing cold front will move through the forecast area on Tuesday night. Any precipitation ahead of this cold front will start as rain but will quickly change over to snow as 850 mb temperatures plunge from around 0 to 2C to -10 to -14C over the forecast area. Now for the controversial part of the short term forecast... it appears that will will have our first lake effect snow episode of 2019 for the snow belt region of NW PA and NE Ohio. Arctic air, along with some residual synoptic moisture and a favorable fetch over a completely ice-free Lake Erie, will allow for lake effect snow to develop behind the cold front on Wednesday into Thursday. The window is fairly large at this point, so snow accumulation seems likely. For now, have begun trending the forecast towards a lake effect snow event and have a couple inches of snow for Wednesday, but there are 2-3 days yet to see how impactful of an event this may be. For those that have been missing winter in the traditional snow belt areas, the wait may only last a few more days. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Arctic high pressure will begin nudging into the Great Lakes region on Thursday and will continue supporting any ongoing lake effect snow through Thursday evening. From here, the extended guidance continues to diverge on the strength and timing of the next system behind this arctic high. Regardless, winds will shift to the south and shut off the lake effect ahead of this disturbance. The GFS has a much more robust system moving into the forecast area for the weekend, while the ECMWF has a fizzling system that might bring some flurries by Saturday if it remains intact. For now, will just continue with generic low chance pops until models get more into agreement. Temperatures through the period will be much more seasonable with highs in the 30s and lows in the 20s. && .AVIATION /18Z Sunday THROUGH Friday/... Just about all VFR across the area as of midday. Expecting those VFR conditions to stick around for the next 24 hours with high pressure overhead. Some light precip may develop out across the lake and into northwest PA Monday morning along a warm front. Precip type may be very light freezing rain. Northerly winds this afternoon will veer to the southeast for Monday an increase. Gusts to 25 knots will be common by 18Z. OUTLOOK...Non VFR overspreading the terminals from west to east Monday afternoon through evening. Non-VFR Monday night. Occasional non-VFR Tuesday through Thursday especially across northeast OH/nw PA. && .MARINE... A cold front has crossed the lake this morning and will continue southeast of the area. Winds over the waters are out of the northwest and will persist for much of today as high pressure moves to the north of the area. For Sunday night, winds will shift around to the northeast and then east as high pressure wobbles eastward and low pressure starts moving in from the west. This low pressure system will continue east Monday and extend a warm front over the lake on Monday afternoon, allowing winds to shift to the southeast behind the front. The surface low will cross the northern Lakes on Monday night and force a cold front across the lake Tuesday morning. The time period with this low will allow for fairly rough conditions on the lake and will expect a small craft advisory to be needed with strong southeasterly winds behind the warm front and again with the cold front passage on Tuesday morning. A second, reinforcing cold front will cross Lake Erie on Tuesday night before high pressure starts building back into the region on Wednesday night into Thursday. West to northwest winds behind this front will likely allow for winds 15 to 25 knots and high waves for yet another small craft advisory. In short, certainly not the week to be on the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Oudeman SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Oudeman MARINE...Sefcovic
Hazardous weather outlook, Jan 6, 5:46 AM EST, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 546 AM EST Sun Jan 6 2019 LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047- PAZ003-071100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- 546 AM EST Sun Jan 6 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday afternoon through Monday night, southeast winds are expected to increase to around 20 mph with gusts over 30 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-PAZ001-002-071100- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- 546 AM EST Sun Jan 6 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday afternoon through Monday night, southeast winds are expected to increase to 20 to 25 mph with gusts to 40 mph possible. In addition, lake effect snow is expected to develop .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.